CaltechAUTHORS
  A Caltech Library Service

On the non-vanishing of p-adic heights on CM abelian varieties, and the arithmetic of Katz p-adic L-functions

Burungale, Ashay A. and Disegni, Daniel (2021) On the non-vanishing of p-adic heights on CM abelian varieties, and the arithmetic of Katz p-adic L-functions. Annales de l'Institut Fourier, 70 (5). pp. 2077-2101. ISSN 1777-5310. doi:10.5802/aif.3381. https://resolver.caltech.edu/CaltechAUTHORS:20210528-104049998

[img]
Preview
PDF - Published Version
Creative Commons Attribution No Derivatives.

3MB
[img] PDF - Submitted Version
See Usage Policy.

327kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20210528-104049998

Abstract

Let B be a simple CM abelian variety over a CM field E, p a rational prime. Suppose that B has potentially ordinary reduction above p and is self-dual with root number −1. Under some further conditions, we prove the generic non-vanishing of (cyclotomic) p-adic heights on B along anticyclotomic Zp-extensions of E. This provides evidence towards Schneider’s conjecture on the non-vanishing of p-adic heights. For CM elliptic curves over Q, the result was previously known as a consequence of works of Bertrand, Gross–Zagier and Rohrlich in the 1980s. Our proof is based on non-vanishing results for Katz p-adic L-functions and a Gross–Zagier formula relating the latter to families of rational points on B.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.5802/aif.3381DOIArticle
https://arxiv.org/abs/1803.09268arXivDiscussion Paper
Additional Information:© Association des Annales de l’institut Fourier, 2020, Certains droits réservés. Cet article est mis à disposition selon les termes de la licence Creative Commons attribution – pas de modification 3.0 France. http://creativecommons.org/licenses/by-nd/3.0/fr/. Reçu le: 2018-11-04; Révisé le: 2019-10-24; Accepté le: 2019-12-20; Publié le: 2021-04-15. We would like to thank D. Bertrand, K. Büyükboduk, F. Castella, M. Chida, H. Darmon, H. Hida, B. Howard, M.-L. Hsieh, M. Kakde, J. Lin, J. Nekovár, D. Prasad, D. Rohrlich, K. Rubin, C. Skinner and Y. Tian for useful conversations, correspondence or suggestions. We are grateful to the referee for thorough comments and suggestions. During part of the writing of this paper, the second author was funded by a public grant from the Fondation Mathématique Jacques Hadamard.
Funders:
Funding AgencyGrant Number
Fondation Mathématique Jacques HadamardUNSPECIFIED
Subject Keywords:p-adic heights, Katz p-adic L-functions, CM abelian varieties
Issue or Number:5
Classification Code:2020 Mathematics Subject Classification: 11G50, 11G10, 11G40
DOI:10.5802/aif.3381
Record Number:CaltechAUTHORS:20210528-104049998
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20210528-104049998
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:109305
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:28 May 2021 20:04
Last Modified:28 May 2021 20:04

Repository Staff Only: item control page